MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA HIP INSTRUMENTS; LONG SCREWDRIVER 5MM

MEDACTA INTERNATIONAL SA HIP INSTRUMENTS; LONG SCREWDRIVER 5MM
Model Number 01.22.10.0134
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
During revision of m-vizion stem (b)(4), the tip of the long screwdriver 5mm broke inside the screw; it could not be recovered and was left in the patient.The screw has been reported to be completely tightened and the construct seemed stable.Torque limiter was used and was reported to have reached the target torque.This is the same patient and the same torque limiter involved in (b)(4).
 
Additional Manufacturer Narrative
Batch review performed on 31-07-2025.Lot 2156713: (b)(4) items manufactured and released on 14-01-2022.No anomalies found related to the problem.To date, one similar event has been reported on the same lot during the period of review.
 
Additional Manufacturer Narrative
Correction: b5 updated additional info: batch review performed on 15-sep-2025 m-vizion 01.22.10.0118 tightening torque wrench lot 1951990: 1 item manufactured and released on 21-04-2022.No anomalies found related to the problem.To date, one similar events have been reported on the same lot during the period of review.Analysis performed by medacta hip r&d project mananger: during visual inspection, the tip of the screwdriver was found broken, and a fracture analysis revealed that the breakage was caused by excessive torque.Upon inspection, the torque limiting mechanism of the wrench reported to have been utilized, was found to be damaged.Medacta applies a 100% functional verification prior to release, and the investigation of complaint history data concludes this to be an isolated case with no trend associated or prior similar events.The device history record reviews do not indicate any potentially related manufacturing cause.
 
Event or Problem Description
Patient underwent surgery where m-vizion stem was implanted.During final tighthening the tip of the short screwdriver broke in the definitive screw and was left in the patient (mdr 3005180920-2025-00702).About a week after the surgery the patient underwent revision due to malpositioning (via falsa) of the stem (mdr 3005180920-2025-00718).Previous implant was removed entirely along with the broken screwdriver tip.During final tighthening the tip of the long screwdriver broke inside the screw, similarly to what happened during the first surgery.The tip could not be recovered and was left in the patient.The screw has been reported to be completely tightened and the construct seemed stable.Torque limiter used is the same of the first surgery, it was reported to have reached the target torque.
 
Additional Manufacturer Narrative
H6 annex c and d updated.External supplier analysis: the device concerned was manufactured and delivered in june 2019 and has since been in continuous use.Considering its age and the observed condition, including traces of impact and wear, the failure can reasonably be attributed to long-term use and environmental exposure.The internal inspection revealed that corrosion had spread throughout the mechanism, originating from the detachment of the peek bearing that compromised the sealing integrity.This seal failure likely allowed humidity ingress over time, ultimately leading to the malfunction of the torque mechanism.No similar issues have been reported for this product family, which supports the assessment of an isolated case related to ageing and extended service life.Conclusion: during visual inspection, the tip of the screwdriver was found broken, and a fracture analysis revealed that the breakage was caused by excessive torque.Upon inspection, the torque limiting mechanism of the wrench reported to have been utilized, was found to be damaged likley due to progressive wear over its useful life.Medacta applies a 100% functional verification prior to release, and the investigation of complaint history data concludes this to be an isolated case with no trend associated or prior similar events.The device history record reviews do not indicate any potentially related manufacturing cause.

Brand Name
HIP INSTRUMENTS
Common Device Name
LONG SCREWDRIVER 5MM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key22725447
Report Number3005180920-2025-00722
Device Sequence Number20905016
Product Code LXH
UDI-Device Identifier07630040739191
UDI-Public07630040739191
Combination Product (Y/N)N
Initial Reporter CountrySP
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number01.22.10.0134
Device Lot Number2156713
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2025
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date08/06/2025
Supplement Report FDA Received Date10/01/2025
11/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown